question-icon

What causes bumpy rash on lower legs?

default
Posted on Mon, 22 Dec 2014
Question: My boyfriend, age 65, developed a rash on his front lower leg overnight that seems to cover the entire front of his leg with very angry looking bumpy rash. I wonder if this has anything to do with the fact that he takes over the counter naproxium sodium and drinks a fair amount of home brew on a daily basis. He said that he took a shower this morning and dosed it with peroxide and that it is no longer itchy or warm, but it looks pretty awful to me.
doctor
Answered by Dr. Dr. Rahul Kumar (1 hour later)
Brief Answer:
photograph required

Detailed Answer:
Hello
Thanks for the query.
Probably he has developed an allergic reaction.
Can you please upload a photograph of the involved area.
Its very important for me to see the area in order to give a proper diagnosis.
There is an option to upload photos on right side of query page. Please utilize that. You can also email reports to YYYY@YYYY with subject as attn Dr XXXXXXX Kumar.
Waiting for your response.
Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. Rahul Kumar (6 days later)
Thanks, Dr. XXXXXXX I am technologically challenged and do not have the ability to upload a photo of the area. He has been applying peroxide and alcohol alternately and has also put some cortisone cream on the area and the redness has been subsiding, although it is not altogether gone. His leg is swelled quite a bit, but is usually swelled due to the excess weight he carries. He has a regular appointment next Monday the 1st to have some test results delivered and I guess that's the best I can hope for with a stubborn old retired Navy guy. He assisted the medics in Viet Nam and thinks he knows everything...HA! I appreciate your response, however, and wish you a Happy Thanksgiving.
doctor
Answered by Dr. Dr. Rahul Kumar (18 hours later)
Brief Answer:
Avoid peroxide

Detailed Answer:
Hello
Thanks for the follow up.
I can understand your technical problem.
Peroxide is not a good idea.
Cortisone application twice daily will be much better.
Also ask him to take an antibiotic.
He should keep a gap of atleast 6 hours between brew and any oral medication.
Hope this helps.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6441 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes bumpy rash on lower legs?

Brief Answer: photograph required Detailed Answer: Hello Thanks for the query. Probably he has developed an allergic reaction. Can you please upload a photograph of the involved area. Its very important for me to see the area in order to give a proper diagnosis. There is an option to upload photos on right side of query page. Please utilize that. You can also email reports to YYYY@YYYY with subject as attn Dr XXXXXXX Kumar. Waiting for your response. Thank you